MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1550225-08
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001.The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo lesion located in the ostial left circumflex artery with moderate tortuosity and mild calcification.After a failed attempt to cross, when the stent delivery system was being removed, it met resistance with the guiding catheter.Both devices were removed together as a single unit.Upon removal, the stent struts were observed to be flared.Dilatation with a balloon was performed to complete the procedure.There were no reported adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was returned for analysis.The reported material deformation was confirmed.The reported failure to advance could not be replicated in a testing environment as it was related to operational context of the procedure.The reported difficulty to remove was unable to be confirmed due to the condition the device was returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely the device interacted with the moderately tortuosity and mild calcification anatomy causing the reported failure to advance.The device met resistance with the guiding catheter during removal causing the reported difficulty to remove and subsequent material deformation.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9319275
Report Number2024168-2019-13559
Device Sequence Number1872617
Product Code NIQ
UDI-Device Identifier08717648226991
UDI-Public08717648226991
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2021
Device Catalogue Number1550225-08
Device Lot Number8032841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2019
Initial Date Received by Manufacturer 10/31/2019
Supplement Date Received by Manufacturer11/27/2019
Initial Report FDA Received Date11/13/2019
Supplement Report FDA Received Date12/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1